MAUDE Adverse Event Report: STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL K-WIRE, STERILE T2 FEMUR Ø3X285 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060050S
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that k-wire, sterile t2 femur ø3x285 mm [packaging] was alleged of - packaging: insect outside sterile blister or pouch could be confirmed based on the image provided, only.Based on investigation, the root cause was attributed to a supplier related issue.The failure was caused by an inadequate packaging process / insufficient inspection specification.The device inspection revealed the following: the inspection was limited to the image provided within product inquiry.Evaluation revealed an insect between the clear tube and the pouch.Sealing seams and original packaging are still intact.Thus, the pollution must have occurred during the packaging process at our sub-supplier, which was not detected during inspection.A review of the device history for the reported lot did not indicate any abnormalities.
 
Event or Problem Description
In in-coming inspection at distribution, it was found that there was a foreign material (bug) in blister.No patient involvement, adverse consequences, delay or medical intervention.

Brand Name
K-WIRE, STERILE T2 FEMUR Ø3X285 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8262022
Report Number0009610622-2019-00052
Device Sequence Number1699110
Product Code LXH
UDI-Device Identifier04546540195852
UDI-Public04546540195852
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Catalogue Number18060050S
Device Lot NumberK083961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;